When to scan on Tarceva - 1269030

2 posts / 0 new
Last post
drgoogle
When to scan on Tarceva - 1269030

Hello..

My husband was on Tarceva 150mg for 26 days. Had to take 4 days off due to rash and then began again at 75 mg.

On Tarveva day 63, March24, a scan was done . Result- several small suspected cancerous nodules seen on January scan (all less than cm) are showing small progression. A 2.5 cm nodule shows no real change.

Oncologist wanted to stop further treatment. We requested that we stay the course for another 4-6 weeks and he agreed.

My questions are as follows:

is a rash a predictor that Tarceva is working or can none responders develop it as well?

is 63 days enough time to determine that Tarceva is or is not working given inconsistency of dosing?

Note:We were used to 3 month scans previously.

would going up to 150 mg for another month to 6 weeks and staying on it consistently be a better predictor if/how Tarceva is working.

Thanking you in advance..

JimC
Hi drgoogle,

Hi drgoogle,

I am sorry to hear of the mild progression your husband has experienced. It's possible that it could be due to the reduced dosage, and if the next scan shows continued mild progression, the only way to find out if he needs the higher dosage would be to try it.

Severe rash tends to be correlated with good response to Tarceva, but it varies from patient to patient, so once you start to get scans, that's the best indication of response. It's also true that the rash can wax and wane, so it should not be assumed that a reduction in severity of the rash indicates that Tarceva has ceased to be effective.

Good luck on the upcoming scan.

JimC
Forum moderator

<p>I began visiting GRACE in July, 2008 when my wife Liz was diagnosed with lung cancer, and became a forum moderator in January, 2010. My beloved wife of 30 years passed away Nov. 4, 2011 after battling stage IV lung cancer for 3 years and 4 months</p>